Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 1, NWS Gaylord, MI

January 1, 2014

NWS Gaylord, MI issued this small craft advisory at Jan 1, 2014, 3:22 PM EST. It took effect at Jan 2, 2014, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2014, 3:22 PM EST (20:22 UTC)
In effect from
Jan 2, 2014, 7:00 AM EST
Expired
Jan 2, 2014, 10:00 PM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WHUS73 KAPX 012022
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EST WED JAN 1 2014

LHZ348-349-020430-
/O.NEW.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
322 PM EST WED JAN 1 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-020430-
/O.NEW.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
322 PM EST WED JAN 1 2014

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

WEATHER.GOV/GAYLORD

ARNOTT
5 follow-up statements
286 
WHUS73 KAPX 020255
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EST WED JAN 1 2014

LHZ348-349-021100-
/O.CON.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
955 PM EST WED JAN 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-021100-
/O.CON.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
955 PM EST WED JAN 1 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
227 
WHUS73 KAPX 020940
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EST THU JAN 2 2014

LMZ323-341-342-344>346-021745-
/O.UPG.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/
/O.NEW.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
440 AM EST THU JAN 2 2014

...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-021745-
/O.CON.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
440 AM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
880 
WHUS73 KAPX 021616
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1116 AM EST THU JAN 2 2014

LMZ323-341-342-344>346-030030-
/O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1116 AM EST THU JAN 2 2014

...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-030030-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1116 AM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
507 
WHUS73 KAPX 022128
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EST THU JAN 2 2014

LMZ323-341-342-344>346-030530-
/O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
428 PM EST THU JAN 2 2014

...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-030530-
/O.CON.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
428 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-030530-
/O.NEW.KAPX.GL.A.0002.140104T0000Z-140104T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
428 PM EST THU JAN 2 2014

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
059 
WHUS73 KAPX 030300
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EST THU JAN 2 2014

LHZ348-349-030400-
/O.CAN.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1000 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-031100-
/O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1000 PM EST THU JAN 2 2014

...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-031100-
/O.CON.KAPX.GL.A.0002.140104T0000Z-140104T1800Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1000 PM EST THU JAN 2 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 1:07 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 1, 1:07 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
107 PM EST WED JAN 1 2014

.SYNOPSIS...
ISSUED AT 346 AM EST WED JAN 1 2014

BROAD UPPER TROUGHING AND COLD AIR ENTRENCHED OVER THE NORTHERN
THIRD OF THE COUNTRY WILL REMAIN IN PLACE THROUGH THE REMAINDER OF
THE WORK WEEK. THIS PATTERN...COMBINED WITH A COUPLE OF WEAK
CLIPPER SYSTEMS PASSING OVER THE GREAT LAKES...WILL KEEP THE
CHANCE OF LIGHT SNOW SHOWERS OR FLURRIES OVER NORTHERN MICHIGAN
THROUGH FRIDAY. BETTER CHANCES FOR SNOW DEVELOP OVER THE WEEKEND.

&&

.UPDATE...
ISSUED AT 101 PM EST WED JAN 1 2014

CHANGES THIS HOUR: WILL CONTINUE EARLIER TREND OF BOOSTING POPS
ALONG THE COAST OF NE LOWER WITH OFF AND ON IFR VSBYS AT PZQ.
FURTHER WEST...SHSN ACTIVITY IS PUSHING OFFSHORE WITH METAR SITES
ALL VOID OF SNOW ACTIVITY.

ALSO...ADJUSTED TEMPS DOWN JUST A TAD GIVEN SLOW DIURNAL RISE.
CERTAINLY A COLD START TO 2014 IN NORTHERN MICHIGAN!

UPDATE ISSUED AT 932 AM EST WED JAN 1 2014

CHANGES THIS HOUR: WILL BOOST POPS FOR ONGOING SHSN FROM CVX TO
TVC TO ACB...AND ALSO ALONG THE COAST OF NE LOWER. ACTIVITY IS
LIGHT...BUT IT SHOULD CONTINUE...WITH THE NW LOWER ACTIVITY SLOWLY
BEING PUSHED WEST AND SOUTH WITH TIME AS NE FLOW BECOMES
ENTRENCHED OVER NORTHERN LOWER. NO OTHER CHANGES NECESSARY AT THIS
TIME.

UPDATE ISSUED AT 653 AM EST WED JAN 1 2014

WESTERLY PUSH OF LAKE EFFECT ACROSS WHITEFISH BAY HAS BEEN JUST A
LITTLE SLOWER THAN EARLIER ANTICIPATED...THE SAME GOES FOR NW
LOWER CLOUDS/LIGHT LAKE EFFECT. THIS PROCESS WILL STILL OCCUR AND
JUST HAD TO MAKE SOME SLOWER TIMING CHANGES.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 346 AM EST WED JAN 1 2014

CURRENTLY...BROAD UPPER TROUGHING ACROSS MUCH OF THE U.S. WITH THE
CLOSED CIRCULATION SPINNING INTO QUEBEC. INITIAL ENERGY HAS EJECTED
FROM DEVELOPING SHORTWAVE TROUGH DIVING THROUGH THE ROCKIES. A
COUPLE AREAS OF LIGHT PRECIPITATION HAVE DEVELOPED ALONG AND NORTH
OF THE MAIN ARCTIC FRONTAL BOUNDARY FROM MONTANA...THROUGH IOWA AND
SRN LAKE MICHIGAN AND ONTARIO. ALSO...HIGHER LEVEL CLOUD WAS ALREADY
STRETCHING IN OVER MICHIGAN. OTHERWISE ACROSS NRN MICHIGAN...WE ARE
DEEP INTO THE ARCTIC AIR STILL. HIGHER PRESSURE WAS NOSING IN ACROSS
ONTARIO AND WINDS WERE WEAKENING...BUT WERE STILL STRONG ENOUGH IN
THE 1000-850MB LAYER OUT OF THE WNW...ALLOWING FOR THE CONTINUATION
OF THE LIGHT LAKE EFFECT SNOW SHOWERS FOR CHIPPEWA COUNTY IN EASTERN
UPPER...AND ACROSS PORTIONS OF NW LOWER. ACROSS ONTARIO...WINDS WERE
DECOUPLING AT THE SFC...AND COLD AIR WAS BEGINNING TO POUR THROUGH
THE SAULT...BUT NOT DEEP ENOUGH YET TO START PUSHING REMAINING LIGHT
LAKE EFFECT WESTWARD. CLEAR SKIES...AWAY FROM THE LAKES AND LAKE
EFFECT...HAS ALLOWED TEMPERATURES TO PLUMMET DOWN INTO THE NEGATIVE
TEENS ALREADY.

TODAY...WINDS WILL CONTINUE TO WEAKEN THROUGH DAYBREAK...WITH THE
HIGHER PRESSURE CONTINUING TO PRESS IN OVERHEAD. SKIES MAY ACTUALLY
BECOME MOSTLY CLOUDY THROUGH THE MORNING...WITH HIGHER LEVEL CLOUD
THICKENING. IN THE LOWER LEVELS...WINDS WILL WEAKEN FURTHER WHILE
ALSO VEERING NORTH...THEN NE WITH TIME. THIS WILL ENHANCE THE
DRAINAGE FLOW OUT OF ONTARIO...WHICH WILL SPREAD DOWN INTO INTERIOR
NRN LOWER. LOW CLOUDS AND WNW LAKE EFFECT ARE EXPECTED TO PRESS
WESTWARD THROUGH CHIPPEWA COUNTY...AND EVENTUALLY OUT OVER LAKE
MICHIGAN FROM NW LOWER. THIS WILL OBVIOUSLY RESULT IN A GRADUAL
DECLINE IN SEEING SNOWFALL. WITH SUCH COLD TEMPERATURES SINKING
SOUTHWARD THROUGH DAYBREAK...IT WILL BE QUITE A CHILLY START TO THE
DAY...AND WITH LESS AND LESS SUN DUE TO THE HIGH CLOUDS...HIGH
TEMPERATURES WILL ONLY RANGE FROM THE NEGATIVE SINGLE DIGITS IN THE
SAULT...TO MAYBE NEAR 15F NEAR MANISTEE/NEAR THE SAG BAY.

TONIGHT...CLOUDS ARE EXPECTED TO LOWER SOMEWHAT...BUT SIGNALS IN THE
DATA SUGGEST A THINNING. THIS PLAYS A BIG ROLE IN DETERMINING HOW
COLD WE WILL GET TONIGHT. RIGHT NOW...CAN FORESEE A MOSTLY CLOUDY
SKY...AND ESPECIALLY ACROSS ALPENA SOUTHWARD IN NE LOWER...WHERE
1000-850MB WINDS ARE STILL 15KTS OR SO. THIS WILL LIKELY ALLOW FOR
SHALLOW LAKE CLOUDS/FLURRIES/LIGHT LAKE EFFECT TO DEVELOP/PUSH INTO
THIS AREA. IN ADDITION...THIS SAME AREA WILL SEE THE THICKEST
MID/UPPER LEVEL CLOUDS BY WAY OF AFOREMENTIONED ARCTIC BOUNDARY THAT
GETS LIFTED NORTHWARD. THIS FROM STRONGER SHORTWAVE ENERGY EMANATING
FROM THE TROUGH...WHICH AMPLIFIES THE BROAD UPPER TROUGH. WINDS WILL
BACK ACROSS THE OHIO VALLEY FROM LOW PRESSURE MOVING INTO KENTUCKY
BY 12Z. BETTER MOISTURE GETS LIFTED INTO THE SAG BAY REGION. THIS
THE BEST AREA FOR SEEING CLOUDS. FINALLY...LIGHTER WINDS NORTH WILL
ALLOW FOR THE SAME DRAINAGE FLOW OUT OF ONTARIO. HERE'S THE
ISSUE...HOW THICK ARE THE CLOUDS AND WHAT AFFECT WILL THEY HAVE ON
LOW TEMPS? RIGHT NOW...GOING COLD AGAIN...MAINLY NORTH WITH NEGATIVE
TEENS THROUGH EASTERN UPPER...BLEEDING SOUTHWARD INTO SINGLE DIGITS
ABOVE ZERO IN COASTAL LOCALES OF NNW/NE LOWER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 346 AM EST WED JAN 1 2014

(1/2)THURSDAY...HIGH PRESSURE TRIES TO BUILD BACK INTO THE REGION,
BUT THE INVERTED SFC TROUGH (ALSO PART OF THE LAKE AGGREGATE TROUGH)
FROM THE SFC LOW MOVING OFF THE EAST COAST, IT LOOKS LIKE THERE WILL
BE SOME DYNAMIC LIFT OVER THE UPPER GREAT LAKES. ESPECIALLY WITH THE
500 MB TROUGH DROPPING INTO THE UPPER GREAT LAKES. THIS LEAVES US
WITH SOME 1000-850 MB WINDS OUT OF THE NORTH TO NNE THAT SLOWLY BACK
TO THE NW THROUGH THE DAY. WITH THE COLD DRY AIR IN THE LOWER LEVELS
DRAINING OUT OF ONTARIO TO THE NORTH OF ANJ, WILL PROBABLY SEE A
SMALL AMOUNT OF CLEARING.

THURSDAY NIGHT...IT LOOKS LIKE THE DRY AIR BEGINS TO TAKE HOLD A
LITTLE MORE FROM THE SFC HIGH TRYING TO PUSH BACK INTO THE UPPER
GREAT LAKES. WITH THE VERY COOL 850 MB TEMPERATURE (-22C OR SO) THAT
THE INSTABILITY WILL BE ENOUGH FOR MINOR SNOW AMOUNTS MAINLY ON THE
LAKE MICHIGAN SIDE AS THE WINDS SLOWLY BACK TO THE NW. HOWEVER, WITH
THE WEAK PRESSURE GRADIENT IN E UPPER AND THE PART OF THE CORE OF
THE SFC HIGH NE OF ANJ, WILL SEE MORE CLEARING AND SEVERE COLD AS
THE DRAINAGE WIND PUSHES THE COLD AIR OVER LAKE HURON. SO KEEPING
THE BELOW ZERO SINGLE DIGITS BY 12Z IN N LOWER, AND DOUBLE DIGITS IN
E UPPER.

(1/3)FRIDAY...THE NEXT CLIPPER SYSTEM/WARM FRONT BEGINS TO TURN THE
1000-850 MB WINDS TO THE SOUTHWEST. WITH THE WATER TEMPERATURES IN N
LAKE MICHIGAN STILL AROUND +3C AND WITH THE 850 MB TEMPERATURES
WARMING TO -10C OVER LAKE MICHIGAN, WILL EXPECT THAT THERE WILL BE
SOME SW LES WITH THE WARM FRONT PUSHING INTO THE FORECAST AREA.
OVERNIGHT, WHILE THE 850 MB TEMPERATURES WARM TO AROUND -6C, WHICH
WOULD STOP THE LES, THE SFC LOW CLOSES INTO THE REGION WITH THE WARM
FRONT AND WITH SMALL 500 MB SPEED MAX PUSHING INTO LAKE SUPERIOR,
WILL SEE LIGHT SNOW CONTINUE IN E UPPER AND NW LOWER.

EXTENDED (SATURDAY THROUGH TUESDAY)...(1/4)SATURDAY...THE FRONT
LOOKS LIKE IT HAS SLOWED A BIT FROM YESTERDAY'S RUN SO THE
TEMPERATURES AREN'T GOING TO FALL UNTIL AFTER THE SUN GOES DOWN.
HOWEVER, THERE WILL BE SOME SNOW FROM THE FRONTAL PASSAGE LATE IN
THE DAY. IT LOOKS LIKE IT WILL DRY OUT OVERNIGHT, BUT THE
TEMPERATURES ARE COLD ENOUGH THAT SOME LAKE EFFECT WILL OCCUR.
(1/5)SUNDAY...HIGH PRESSURE BUILDS BACK INTO THE REGION BRIEFLY ONLY
TO BE PUSHED BACK WEST BY THE SFC LOW MOVING OUT OF THE OHIO VALLEY.
THE GRADIENT TIGHTENS UP, BUT NOT AS MUCH AS YESTERDAY'S ECMWF
SHOWED. THE TRACKS BY 06Z DIVERGE QUITE A BIT, WITH THE ECMWF
BRINGING THE SFC LOW OVER THE LOWER GREAT LAKES, WHILE THE GFS EXITS
THE LOW OUT OF SOUTHERN NEW ENGLAND. IN EITHER CASE, 850-700 MB
MOISTURE IS BROUGHT INTO THE FORECAST AREA, WITH NNW FLOW AND
COOLING 850 MB TEMPERATURES. THE LES GETS A BOOST FROM THE 500 MB
LOW THAT DROPS INTO THE UPPER GREAT LAKES OVERNIGHT AS WELL. THE GFS
DIDN'T HAVE THIS FEATURE LIKE THE ECMWF DID LAST NIGHT.
(1/6)MONDAY...THE MODELS ARE IN A SOME AGREEMENT THIS MORNING WITH
THE 1000-850 MB WINDS OUT OF THE NW AND 850 MB TEMPERATURES AROUND
-25C. THIS IS GOING TO BE VERY COLD AGAIN AS THIS AIR MASS DESCENDS
OVER THE UPPER GREAT LAKES. THE ONE DIFFERENCE IS THAT THIS COULD BE
A LITTLE MORE SIGNIFICANT AS THE MOISTURE IN THE 850-700 MB LAYER IS
80% OR BETTER. IF THIS TURNS OUT TO BE THE CASE, WE COULD STILL HAVE
SOME PRETTY GUSTY WINDS AND HEAVY FINE FLAKE SNOW FALLS WITH THESE.
(1/7)TUESDAY...AS THE SFC HIGH STARTS TO BUILD INTO THE REGION, THE
WINDS SHOULD DIMINISH, BUT THE LES LOOKS LIKE IT WOULD CONTINUE AS
THE MOISTURE (850-700 MB LAYER) REMAINS ABOVE 60% AND THE 850 MB
TEMPERATURES REMAIN BELOW -15C.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1245 PM EST WED JAN 1 2014

SUMMARY: HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF THE GREAT LAKES
REGION...WITH GENERALLY FAIR WEATHER FOR THE TERMINALS...OUTSIDE OF
SOME ONGOING LAKE EFFECT SHSN ACTIVITY AT APN.

RESTRICTIONS:  GENERALLY VFR CONDITIONS EXPECTED MBL/TVC/PLN THROUGH
THE COMING 24 HOUR TAF PERIOD WITH OFFSHORE FLOW.  AT APN...
HOWEVER...ONSHORE FLOW WILL LIKELY KEEP FLURRIES/LIGHT SHSN ONGOING
THROUGH THE TAF PERIOD.  CAN/T RULE OUT A FEW HOURS THROUGH THE NEXT
24 SEEING IFR VSBYS...BUT CONFIDENCE IS LOW IN TIMING...AND EXPECT
THIS TO BE THE EXCEPTION RATHER THAN THE RULE.

SNOW RATES/CHARACTER: ANY SNOWFALL THROUGH THE COMING TAF PERIOD
WILL BE VERY LIGHT /NO MORE THAN A DUSTING IN AN HOUR/ WITH A VERY
DRY NATURE TO THE SNOW.

WINDS: NORTHEAST WINDS 5 TO 10KTS WILL CONTINUE THROUGH THE COMING
TAF PERIOD.

&&

.MARINE...
ISSUED AT 346 AM EST WED JAN 1 2014

STILL A FEW REMNANT LOW END ADVISORY GUSTS OUT THERE IN LAKES
MICHIGAN AND HURON....WHILE WINDS HAVE DIED DOWN MORE EFFICIENTLY
NEARER APPROACHING HIGHER PRESSURE. WILL GO AHEAD AND ALLOW THE
ADVISORY TO EXPIRE ALL NEARSHORES...AS WINDS ARE EXPECTED TO DROP
OFF PRETTY WELL OVER THE NEXT 2-3 HRS. JUST EXPECT A FEW ISOLATED
ADVISORY GUSTS INTO DAYBREAK. THIS HIGHER PRESSURE REALLY TAKES
CONTROL OVER LAKE SUPERIOR AND LAKE MICHIGAN THROUGH
THURSDAY...WHILE DEVELOPING LOW PRESSURE LIFTS NE INTO THE MID
ATLANTIC. MAYBE ADVISORY LEVEL GUSTS CAN GET GOING SOUTH OF
STURGEON POINT LATE TONIGHT INTO THURSDAY EVENING...BEFORE THAT
SAME HIGH PRESSURE SETTLES IN FRIDAY. HEADLINES A MUCH BETTER BET
FRIDAY AFTERNOON INTO SATURDAY WITH EXPECTED NEXT LOW PRESSURE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...ARNOTT
SYNOPSIS...JL
SHORT TERM...SD
LONG TERM...JL
AVIATION...ARNOTT
MARINE...SD
Hazardous weather outlook, Jan 1, 10:35 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EST WED JAN 1 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021845-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1035 AM EST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THE PERSISTENT COLD WILL CONTINUE THE THREAT FOR ICE JAM FLOODING
ON AREA RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PERSISTENT COLD WILL CONTINUE THE THREAT FOR ICE JAM FLOODING
ON AREA RIVERS.

THERE IS A THREAT FOR GALE FORCE WINDS OVER NORTHERN LAKE
MICHIGAN LATE FRIDAY THROUGH SATURDAY DUE TO STRONG SOUTHWEST
WINDS.

THERE ARE MULTIPLE CHANCES FOR ACCUMULATING SNOWFALL STARTING
SATURDAY AND CONTINUING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Local storm report, Jan 1, 10:31 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EST WED JAN 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SAULT STE. MARIE        46.48N 84.37W
01/01/2014  M5.9 INCH        CHIPPEWA           MI   OFFICIAL NWS OB

            SNOWDEPTH 18 IN. SNOW DURATION 24 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jan 1, 12:51 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1251 PM EST WED JAN 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             PARADISE                46.63N 85.04W
01/01/2014  M6.7 INCH        CHIPPEWA           MI   COCORAHS

            COCORAHS STATION PARADISE /3298S/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             2 W SAULT STE. MARIE    46.49N 84.40W
01/01/2014  M5.9 INCH        CHIPPEWA           MI   COOP OBSERVER

            COOP OBSERVER STATION SAULT STE MARIE
            /SSMM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             1 S SAULT STE. MARIE    46.47N 84.37W
01/01/2014  M5.9 INCH        CHIPPEWA           MI   ASOS

            ASOS STATION SAULT STE MARIE /ANJ/ SNOW
            DURATION 24 HOURS

0800 AM     SNOW             GAYLORD                 45.03N 84.68W
01/01/2014  M3.8 INCH        OTSEGO             MI   COOP OBSERVER

            COOP OBSERVER STATION GAYLORD /GAYM4/ SNOW
            DURATION 24 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:22 PM ESTGale WatchAPX13 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.